Texas, 2004

Damaging Wind in Texas, April 11, 2004

April 11, 2004 · NWS EWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 11, 10:43 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 11, 10:43 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT SUN APR 11 2004

.UPDATE...
FLOOD WATCH FOR FLASH FLOODING HAS BEEN CANCELLED FOR ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY. THREAT OF HEAVY RAIN HAS SHIFTED
EAST OF SOUTH CENTRAL TEXAS. GRID AND TEXT PRODUCTS UPDATED.

&&

.PREV DISCUSSION...
HAVE CANCELLED FLOOD WATCH FOR FLASH FLOODING FOR VAL VERDE...REAL...
MAVERICK...KINNEY AND EDWARDS COUNTIES. THREAT OF HEAVY RAIN HAS
ENDED OVER THOSE AREAS. MAIN HEAVY RAIN THREAT HAS SHIFTED TO THE
SOUTHEAST COUNTIES LATE THIS MORNING. ELEVATED CONVECTION MOVING
QUICKLY ACROSS THE SOUTHEAST PORTIONS OF THE CWFA PRODUCING SMALL
HAIL AND LOCALLY HEAVY RAINFALL. GRID AND TEXT PRODUCTS UPDATED.

ONGOING FORECAST PACKAGE GENERALLY ON TRACK WITH ONLY A FEW MINOR
ADJUSTMENTS NEEDED.  MODELS AND SATELLITE IMAGERY INDICATE TWO
SHORT-WAVES WILL MOVE THROUGH UPPER TROUGH.  ONE SHORT-WAVE CURRENTLY
NEARING THE BIG BEND WILL MOVE ACROSS TODAY AND MAINTAIN NUMEROUS
SHOWERS AND THUNDERSTORMS.  LOWER LEVELS ARE STABILIZING IN WAKE OF
STRONG COLD FRONT WITH THE CONVECTION ALL ELEVATED.  COULD BE SOME
SMALL HAIL AND LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS.  DUE TO
ONGOING FLASH FLOOD WARNINGS MAY EXTEND WATCH THROUGH NOON.  EXPECT A
LULL LATER THIS AFTERNOON INTO THE EVENING, THEN SECOND SHORT-WAVE
CURRENTLY NEARING BAJA CALIFORNIA MOVES THROUGH LATER TONIGHT AND
EARLY MONDAY.  THIS TO PRODUCE SCATTERED SHOWERS, ALTHOUGH CANNOT
RULE OUT AN ISOLATED THUNDERSTORM.  TEMPERATURE DIURNALS WILL BE
SMALL DUE CLOUDS AND RAIN WITH HIGHS AROUND 20 DEGREES BELOW AVERAGE
TODAY AND MONDAY.  SPEED MAX ASSOCIATED WITH THIS SHORT-WAVE WILL
ENABLE TO TROUGH TO MOVE EAST OF TEXAS MONDAY AFTERNOON AND EVENING.
RAINS WILL END AND SKIES WILL CLEAR DUE SUBSIDENCE AND BUILDING UPPER
RIDGE.  TUESDAY MORNING COULD SEE SOME LOW TEMPERATURES APPROACH
RECORD LEVELS, HOWEVER, BOUNDARY LAYER SHOWS SIGNS OF SOME THERMAL
RECOVERY.  TUESDAY THROUGH THE REMAINDER OF THE WEEK, UPPER LEVEL
RIDGING WILL PREVAIL AS NEXT UPPER TROUGH DEVELOPS ALONG THE WEST
COAST.  SURFACE RIDGE SLOWLY MOVES EAST WITH SIGNIFICANT GULF
MOISTURE RETURN NOT UNTIL LATE IN THE WEEK LEADING TO POSSIBLE
STREAMER SHOWERS ON SATURDAY.  TEMPERATURES WILL SEE RAPID RECOVERY
TO AVERAGE VALUES MIDDLE INTO LATE WEEK DUE RISING THICKNESS AND
BOUNDARY LAYER TEMPERATURES ENHANCED BY WARMING APRIL SUN.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/03
Hazardous weather outlook, Apr 11, 4:00 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT SUN APR 11 2004

TXZ171>173-183>194-202>209-217>225-228-121000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CDT SUN APR 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 PM TODAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING AND
AFTERNOON WITH LOCALLY HEAVY RAINFALL POSSIBLE. MAY ALSO SEE SOME
SMALL HAIL IN THE STRONGER STORMS. THESE RAIN WILL AGGRAVATE THE
FLOODING PROBLEMS THAT ALREADY EXISTS. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
EARLY MONDAY MORNING. LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE
WHICH WILL CAUSE ADDITIONAL FLASH FLOOD AND FLOOD PROBLEMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Apr 11, 8:28 AM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT SUN APR 11 2004

TXZ171>173-183>194-202>209-217>225-228-111530-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
928 AM CDT SUN APR 11 2004

URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1030 AM CDT FOR
BEXAR...MEDINA...ATASCOSA AND FRI COUNTIES.

URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1100 AM CDT FOR
WILSON AND KARNES COUNTIES.

FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 2 PM CDT FOR ALL
OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.
Special weather statement, Apr 11, 9:34 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT SUN APR 11 2004

TXZ171>173-186>194-203>209-218>225-228-111610-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-
KERR-LAVACA-LEE-LLANO-MEDINA-TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA-
1034 AM CDT SUN APR 11 2004

URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1100 AM CDT FOR
WILSON AND KARNES COUNTIES.

URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1145 AM CDT FOR
DEWITT COUNTY.

URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1230 PM CDT FOR
LAVACA COUNTY.

FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 2 PM CDT FOR MUCH
OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.  VAL VERDE...REAL...
MAVERICK...KINNEY AND EDWARDS COUNTIES ARE NO LONGER INCLUDED IN THE
WATCH.
Special weather statement, Apr 11, 10:49 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 AM CDT SUN APR 11 2004

TXZ171>173-186>194-203>209-218>225-228-111730-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-
KERR-LAVACA-LEE-LLANO-MEDINA-TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA-
1149 AM CDT SUN APR 11 2004

URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1230 PM CDT FOR
LAVACA COUNTY.

FLOOD WATCH FOR FLASH FLOODING HAS BEEN CANCELLED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lavaca

When
April 11, 12:45 PM CST to 1:00 PM CST
Where
Lavaca County, Halletsville
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
GENERAL PUBLIC
Coordinates
29.450, -96.950

A cooperative observer reported trees blown down with lots of minor wind damage in the Hallettsville area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399727.